Pennsylvania, 2008

Hail in Pennsylvania, August 10, 2008

August 10, 2008 · NWS BGM · 6 events in 2 counties and zones

An unseasonably strong upper level low pressure system moved through the area, bringing numerous showers and thunderstorms to the region. Some of the storms produced large hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BGM wrote it up.

An unseasonably strong upper level low pressure system moved through the area, bringing numerous showers and thunderstorms to the region. Some of the storms produced large hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before the first event at Aug 10, 1:20 PM EST, 27 minutes earlier.

Area forecast discussion, Aug 10, 1:20 PM EST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
220 PM EDT SUN AUG 10 2008

.SYNOPSIS...
AN UNSEASONABLY STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL
MOVE THROUGH THE AREA TODAY AND ON MONDAY.  THIS LOW PRESSURE
SYSTEM WILL BRING NUMEROUS SHOWERS AND THUNDERSTORMS TO THE
REGION TODAY...WITH SCATTERED SHOWERS ALONG WITH A CHANCE OF A
THUNDERSTORM FOR MONDAY. SOMEWHAT DRIER WEATHER IS EXPECTED FOR
TUESDAY. TEMPERATURES WILL REMAIN WELL BELOW NORMAL THROUGH EARLY
NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPDATED AS OF 220 PM EDT...
UPDATED ZONES AND GRIDS FOR SVR WATCH NUMBER 819.

UPDATED AS OF 1130 AM...
LINE OF STRONGER STORMS HAS DEVELOPED OVER THE FAR EASTERN PART OF
THE CWA LATE THIS MORNING AND IS MOVING EAST OF THE AREA TOWARD
THE HUDSON VALLEY. PARTIAL CLEARING HAS OCCURRED BEHIND THE LINE AND
THIS WILL ALLOW FOR DESTABILIZATION WITH STRONG UPPER- LEVEL COLD
POOL MOVING IN FROM THE WEST. RUC / NAM SOUNDINGS INDICATING ML
CAPES INCREASING TO AS HIGH AS 1200 J/KG LATER THIS AFTERNOON. 0-6
KM BULK SHEAR VALUES OF 30 KTS WILL BE SUFFICIENT TO SUPPORT SHORT
LINES OF STORMS DEVELOPING SHORTLY AFTER NOON WITH AN ISOLATED
DAMAGING WIND AND LARGE HAIL THREAT.

HAVE UPDATED THE GRIDS AND ZONES TO REFLECT A LULL IN THE ACTIVITY
FOR THE NEXT COUPLE OF HOURS... FOLLOWED BY RAPID DEVELOPMENT OF
NUMEROUS SHOWERS AND THUNDERSTORMS EARLY THIS AFTERNOON. WILL
ISSUE AN SPS TO ADDRESS THE THREAT OF ISOLATED WIND AND LARGE HAIL
THIS AFTERNOON.

PREVIOUS DISCUSSION FOLLOWS...
PRETTY COMPLEX SCENARIO TODAY AS INTENSE UPPER LEVEL LOW DIVES
SOUTH JUST WEST OF THE EASTERN GREAT LAKES TODAY. BAND OF
SHRA/TSRA HAS MOVED INTO MY WESTERN ZONES OVERNIGHT ON THE LEADING
EDGE OF MODEST PVA ALOFT COMBINED BOTH WITH POSITIVE LLEVEL THETAE
ADVECTION COMBINED WITH COOLING ALOFT...WHICH HAS ALLOWED FOR
DESTABILIZATION OF THE COLUMN /ABOVE THE SURFACE/. TSRA ACTIVITY
HAS WANED DURING THE OVERNIGHT AS THE LLEVEL STABILITY INCREASES
AND THE CONVECTION GETS A LITTLE AHEAD OF THE BEST FORCING ALOFT.

EXPECT THIS INITIAL BAND OF CONVECTION TO GRADUALLY DIMINISH IN
INTENSITY/COVERAGE AS IT HEADS EAST THROUGH THE EARLY MORNING
HOURS...AND SUGGESTED BY BOTH THE NAM/GFS.

PVA ALOFT GRADUALLY INCREASES TODAY AS SPOKES OF ENERGY ROTATE
AROUND THE CENTER OF THE LOW...WHICH WILL MOVE MAINLY SOUTH TODAY.
IN ADDITION...BEHIND THE INITIAL BAND OF CONVECTION...THERE IS
SOME CLEARING...SOME SOME FILTERED MORNING SUN IS NOT OUT OF THE
QUESTION OVER FAR WESTERN AREAS...WITH SUN ALSO POSSIBLE OVER THE
FAR SOUTHEASTERN ZONES...WHICH REMAIN MCLEAR ATTM AND WILL
CERTAINLY SEE SOME MORNING SUN BEFORE ACTIVITY MOVES IN FROM THE WEST.

THE COMBINATION OF UPPER FORCING...COOLING ALOFT...AND ANY LLEVEL
WARMING THIS MORNING WILL SUPPORT A BLOSSOMING AREA OF SHRA/TSRA
BY MID/LATE MORNING...AND HAVE KEPT LIKELY POPS FOR THE REGION
TODAY. AS ADVERTISED...COOL TEMPS ALOFT SHOULD SUPPORT A LARGE
HAIL THREAT...WITH THE SIZE OF THE HAIL GREATLY DEPENDING ON HOW
MUCH SFC-BASED INSTABILITY WE CAN GENERATE TODAY. BOTH THE GFS/NAM
MAXIMIZE DESTABILIZATION ALONG AND EAST OF INTERSTATE 81
TODAY...WITH CAPES AROUND 1000J/KG IN THESE LOCATIONS...WITH
VALUES DROPPING TO 500 J/KG OR LESS IN THE WEST WHERE NEGATIVE
LLEVEL THETAE ADVECTION WILL TAKE OVER BY LATE MORNING. SO...AM IN
AGREEMENT WITH SPC SLIGHT RISK AREA WHICH BASICALLY HIGHLIGHTS
AREAS ALONG AND SE OF AN ITHACA-UTICA LINE. FEEL HAIL IS POSSIBLE
WITH ANY OF THE STORMS...HOWEVER...AND HAVE MENTIONED SMALL HAIL
EVEN NORTH AND WEST OF THIS LINE.

TEMPS WON/T MOVE FAR TODAY WITH CLOUD COVER AND RAINFALL...ONLY
REACHING AROUND 70.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
UPPER LOW SINKS SOUTH OF THE REGION TONIGHT WITH COOLEST TEMPS
ALOFT ROTATING INTO PA. WITH COOLING LLEVEL TEMPS AND NEUTRAL
VORTICITY ADVECTION ALOFT SUGGESTING A WEAKENING DYNAMIC
CONTRIBUTION...EXPECT SHRA/TSRA ACTIVITY TO WANE THIS
EVENING...BUT CONTINUE IN A MORE SCATTERED FORM THROUGH THE NIGHT
AS DEEP CYCLONIC FLOW IN A MOIST AIRMASS SHOULD HAVE NO PROBLEM
SQUEEZING OUT SOME SHRA. CAN/T RULE OUT A STRAY TSRA OVERNIGHT
GIVEN SOME WEAK REMAINING INSTABILITY...BUT SVR THREAT SHOULD END.
TEMPS WILL FALL INTO THE MID 50S. WITH A BROAD SFC LOW NEARLY
OVERHEAD...EXPECT VERY LIGHT FLOW THROUGH THE NIGHT...WHICH
COMBINED WITH AMPLE LLEVEL MOISTURE FROM TODAY/S RAIN...SHOULD BE
GOOD FOR PATCHY FOG THROUGHOUT THE CWA.

THE VERY GRADUAL IMPROVEMENT TREND WILL BEGIN ON MONDAY AS THE
UPPER LOW PASSES EAST OF OUR LONGITUDE WITH NVA DEVELOPING AND
MUCH OF THE DEEP MOISTURE PASSING TO OUR EAST. HOWEVER... WE WILL
STILL BE DEALING WITH THE COLD POOL ALOFT. THE NAM/GFS ARE PRETTY
DIFFERENT IN THEIR HANDLING OF THE UPPER LOW AND POTENTIAL SFC LOW
DEVELOPMENT TO ITS EAST WITH THE NAM TAKING A MUCH MORE SOUTHERN
ROUTE WITH THE UPPER LOW CENTER AND ITS ASSOCIATED COLD POOL. THE
SREFS ARE ACTUALLY MORE IN LINE WITH THE GFS...WHICH WE FOLLOWED
FOR THE DAY...GIVING EASTERN AREAS THE BEST SHOT OF SEEING
SHRA/TSRA ACTIVITY. HAVE LIKELY POPS IN THESE AREAS WITH CHC TO
THE WEST. TSRA ACTIVITY WILL CERTAINLY NOT BE AS VIGOROUS AS ON
SUNDAY...BUT EMBEDDED THUNDER CAN/T BE RULED OUT WITH SMALL HAIL
AGAIN POSSIBLE GIVEN WET BULB ZERO HEIGHTS 6-7KFT.
CLOUDINESS...ALONG WITH COOL T850 AROUND +9 WILL ONLY ALLOW HIGHS
AROUND 70F.

UPPER LOW GETS KICKED NORTHEAST BY THE NEXT SHORTWAVE ROTATING
SOUTH OF JAMES BAY IN THE FLOW AROUND THE EASTERN NOAM TROUGH
MONDAY NIGHT. WILL BRING AN END TO THE POPS GIVEN THE RISING
HEIGHTS/TEMPS ALOFT WITH VERY GRADUAL CLEARING. LOWS WILL AGAIN BE
IN THE MID 50S.

TUESDAY LOOKS BETTER THAN MONDAY BUT WITH THE NEXT SHORTWAVE
APPROACHING BY EARLY AFTERNOON...COOLING TEMPS ALOFT AND WEAK PVA
MAY ALLOW FOR AN ISOLATED SHRA. CAPPING ALOFT SHOULD PRECLUDE ANY
TSRA ACTIVITY AND MOST LOCATIONS WILL SEE THEIR FIRST DRY DAY
SINCE SATURDAY. T850 STILL AROUND +10C...BUT WITH MORE
SUN...EXPECT HIGHS TO CLIMB INTO THE LOWER AND MIDDLE 70S.

TUESDAY NIGHT LOOKS CHILLY WITH DRIER AIR FILTERING IN FROM CANADA
AND COOL TEMPS ALOFT. LOWS WILL LIKELY FALL TO AROUND 50...ABOUT
10F BELOW SEASONAL NORMS.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
UPR LOW CENTER NEAR JAMES BAY WILL SLOWLY DROP SOUTH TOWARD NY THURS
AND FRI PUTTING THE REGION BACK INTO THE COOL SHOWERY PATTERN.
TEMPERATURES WILL REMAIN BELOW NORMAL WITH HIGHS IN THE MID 70S. UPR
LEVEL TROUGH AND LOW BEGIN TO MOVE SLOWLY EAST ON SAT. WITH HIGHER
PRESSURE BUILDING IN WILL HELP TEMPERATURES WARM TO NEAR NORMAL
AND CHANCES FOR SHOWERS LESSEN.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
MAINLY VFR DIURNAL CU DECK ACRS C NY/NE PA WITH MAIN BAND OF
SHRA/TSRA ACRS THE ERN PART OF SERVICE. KRME WILL BE MOST AFFECTED
BY TSRA SO WENT WITH IFR VSBYS IN TSRA. KBGM AND KAVP WILL BE ON
THE WRN EDGE OF THIS BAND OF SHRA/TSRA SO HAVE TEMPO IFR. REST OF
TAFS VFR THIS AFTRN. FOR TONIGHT...SHRA/S AND IFR CONDITIONS WILL
SETTLE IN LATE AS BNDRY LYR MOISTURE REMAINS HIGH AS TAFS.

OUTLOOK...

SUNDAY NIGHT...LINGERING SHRA WITH IFR STRATUS DEVELOPING.

MONDAY...MVFR WITH SCATTERED SHRA/TSRA. MONDAY NIGHT MVFR
STRATUS/FOG AT CNY SITES WITH VFR NE PA.

TUESDAY-WEDNESDAY...GENERALLY VFR. AFTERNOON AND EVENING SHRA/TSRA MAY
BRING SOME RESTRICTIONS EACH DAY.

THURSDAY...SCATTERED SHRA WITH MVFR CIGS AND VSBY.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...JMA
NEAR TERM...DJN/MSE
SHORT TERM...JMA
LONG TERM...RHB
AVIATION...BMW/DJN
Hazardous weather outlook, Aug 10, 1:01 PM EST, 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
201 PM EDT SUN AUG 10 2008

NYZ009-036-037-044>046-056-057-062-PAZ039-040-043-044-047-048-072-
111815-
NORTHERN ONEIDA-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-OTSEGO-
BROOME-DELAWARE-SULLIVAN-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-
LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
201 PM EDT SUN AUG 10 2008

...SEVERE THUNDERSTORM WATCH 819 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

REMEMEBER SKYWARN IS AUTOMATICALLY ACTIVATED WHEN A
WARNING IS ISSUED. PLEASE TUNE IN TO YOUR LOCAL REPEATER OR
LISTEN TO NOAA WEATHER RADIO AND RELAY REPORTS TO THE NATIONAL
WEATHER SERVICE VIA 1-800-759-2992 OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV

NYZ025-055-PAZ038-111815-
TOMPKINS-TIOGA-BRADFORD-
201 PM EDT SUN AUG 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE REGION TODAY.
WITH UNSEASONABLY COOL TEMPERATURES IN THE LOWER LEVELS OF THE
ATMOSPHERE...ANY STORMS THAT FORM WILL HAVE THE CAPABILITY OF
PRODUCING SMALL HAIL. HOWEVER...WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

NYZ015>017-022>024-111815-
YATES-SENECA-SOUTHERN CAYUGA-STEUBEN-SCHUYLER-CHEMUNG-
201 PM EDT SUN AUG 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY

SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE THIS MORNING
AND INTO THE AFTERNOON. SOME OF THE STORMS ARE EXPECTED TO BECOME
STRONG TO SEVERE...WITH THE GREATEST THREAT BEING LARGE
HAIL...AND A SECONDARY THREAT OF DAMAGING WINDS. FOR THESE
REASONS...THE STORM PREDICTION CENTER HAS PLACED THE AREA IN A
SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY.

NYZ018-111815-
ONONDAGA-
201 PM EDT SUN AUG 10 2008

...SEVERE THUNDERSTORM WATCH 819 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

REMEMEBER SKYWARN IS AUTOMATICALLY ACTIVATED WHEN A
WARNING IS ISSUED. PLEASE TUNE IN TO YOUR LOCAL REPEATER OR
LISTEN TO NOAA WEATHER RADIO AND RELAY REPORTS TO THE NATIONAL
WEATHER SERVICE VIA 1-800-759-2992 OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV

NICOSIA

In the hours before

Special weather statement, Aug 10, 9:39 AM EST, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1039 AM EDT SUN AUG 10 2008

NYZ046-057-062-101545-
DELAWARE NY-OTSEGO NY-SULLIVAN NY-
1039 AM EDT SUN AUG 10 2008

...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...

* AT 1034 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND
  VERY HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM SPRINGFIELD TO MARYLAND TO 6 MILES SOUTHWEST OF
  MARGARETVILLE...AND MOVING NORTHEAST AT 26 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  SPRINGFIELD AND SCHENEVUS AT 1045 AM EDT...
  ARKVILLE AT 1050 AM EDT...
  WORCESTER AND WESTFORD AT 1055 AM EDT...
  CHERRY VALLEY AT 1100 AM EDT...
  STAMFORD AND ROXBURY AT 1105 AM EDT...

THE THUNDERSTORMS MAY PRODUCE HAIL UP TO A HALF INCH AND RAINFALL
RATES OF ONE INCH AN HOUR. FREQUENT CLOUD TO GROUND LIGHTNING IS
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY
Special weather statement, Aug 10, 10:36 AM EST, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1136 AM EDT SUN AUG 10 2008

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-102145-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS...
AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA...
ITHACA...ONEIDA...UTICA...ROME...CORTLAND...NORWICH...ONEONTA...
COOPERSTOWN...OWEGO...BINGHAMTON...WALTON...DELHI...MONTICELLO...
TOWANDA...SAYRE...MONTROSE...TUNKHANNOCK...SCRANTON...
WILKES-BARRE...HAZLETON...MILFORD...HONESDALE
1136 AM EDT SUN AUG 10 2008

... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL
NEW YORK AND NORTHEAST PENNSYLVANIA THIS AFTERNOON...

THUNDERSTORMS WILL DEVELOP ACROSS THE AREA EARLY THIS AFTERNOON...
AND BECOME QUITE NUMEROUS BY LATE AFTERNOON... AS AN UNSEASONABLY
STRONG UPPER LEVEL STORM SYSTEM MOVES SOUTHEAST ACROSS THE GREAT
LAKES TOWARD PENNSYLVANIA. A FEW OF THESE STORMS MAY BECOME
SEVERE... WITH ISOLATED LARGE HAIL AND STRONG... DAMAGING WINDS.

STAY TUNED TO THIS STATION OR YOUR LOCAL MEDIA FOR FURTHER
UPDATES... INCLUDING THE POSSIBILITY OF WATCHES AND WARNINGS.

MSE
Special weather statement, Aug 10, 12:34 PM EST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
134 PM EDT SUN AUG 10 2008

NYZ036-037-045-046-101830-
CHENANGO NY-MADISON NY-ONEIDA NY-OTSEGO NY-
134 PM EDT SUN AUG 10 2008

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 133 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
  GUSTY WINDS.  THIS STORM WAS LOCATED NEAR NORTH NORWICH...AND
  MOVING NORTHEAST AT 22 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  SHERBURNE AT 140 PM EDT...
  EARLVILLE AT 145 PM EDT...
  NEW BERLIN AT 150 PM EDT...
  COLUMBUS AND POOLVILLE AT 155 PM EDT...
  LAMBS CORNERS AND SOUTH EDMESTON AT 200 PM EDT...
  HUBBARDSVILLE AT 205 PM EDT...
  SOUTH BROOKFIELD AND EDMESTON AT 210 PM EDT...
  BROOKFIELD AND NORTH BROOKFIELD AT 220 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

MSE
Local storm report, Aug 10, 1:07 PM EST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
207 PM EDT SUN AUG 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     HAIL             2 ENE NORTH NORWICH     42.63N 75.50W
08/10/2008  M1.75 INCH       CHENANGO           NY   AMATEUR RADIO

0152 PM     HAIL             NORTH NORWICH           42.62N 75.53W
08/10/2008  E0.75 INCH       CHENANGO           NY   AMATEUR RADIO

&&

EMG
Local storm report, Aug 10, 1:32 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
232 PM EDT SUN AUG 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             GREENE                  42.33N 75.77W
08/10/2008  U0.75 INCH       CHENANGO           NY   PUBLIC

0230 PM     HAIL             2 SSE SOUTH BAY         43.14N 75.75W
08/10/2008  M1.00 INCH       MADISON            NY   AMATEUR RADIO

&&

EMG
Local storm report, Aug 10, 1:44 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
244 PM EDT SUN AUG 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0237 PM     HAIL             OXFORD                  42.44N 75.60W
08/10/2008  M0.88 INCH       CHENANGO           NY   AMATEUR RADIO

&&

EMG

The radar

The Binghamton radar (KBGM), 49 km away, was scanning. The volume nearest the first event began at 18:45 UTC.

Open the radar archive at this moment

Event by event

6 hail. Local standard time, as filed.

Hail, Susquehanna

When
August 10, 1:47 PM EST
Where
Susquehanna County, 2.07 mi NW of Gibson
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
41.820, -75.680

Hail was covering the ground.

Hail, Susquehanna

When
August 10, 1:58 PM EST
Where
Susquehanna County, New Milford
Measured
0.88 in hail
Reported by
Public
Coordinates
41.880, -75.730

Hail, Susquehanna

When
August 10, 2:04 PM EST
Where
Susquehanna County, 0.86 mi SE of Thompson
Measured
1 in hail
Reported by
Public
Coordinates
41.860, -75.510

Hail, Luzerne

When
August 10, 2:20 PM EST
Where
Luzerne County, 0.69 mi S of Inkerman
Measured
0.75 in hail
Reported by
Public
Coordinates
41.290, -75.820

Hail, Luzerne

When
August 10, 2:30 PM EST
Where
Luzerne County, 0.69 mi S of Inkerman
Measured
0.75 in hail
Reported by
Public
Coordinates
41.290, -75.820

Hail, Susquehanna

When
August 10, 3:28 PM EST
Where
Susquehanna County, Montrose
Measured
0.88 in hail
Reported by
Public
Coordinates
41.830, -75.880

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2008Every state in 2008This day in weather historyWarnings in Pennsylvania, August 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 130351, 130352, 130353, 130354, 130355, 130356.